Alert archive / Montana / High Wind Warnings in 2018
High Wind Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Dec 15, 2018, 10:09 AM MST for Phillips County, Montana. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 15, 2018, 10:09 AM MST (17:09 UTC)
- Expired
- Dec 15, 2018, 2:02 PM MST
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 15, 11:15 AM MST | NON-TSTM WND GST 60 | 11 Ene Zortman, MT | SUSTAINED AT 45 MPH WITH A GUST TO 60 MPH AT MESONET STATION MTMAL, MALTA 35S. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 5.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2822 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321 WWUS75 KGGW 151709 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 1009 AM MST Sat Dec 15 2018 MTZ060-152300- /O.NEW.KGGW.HW.W.0004.181215T1709Z-181215T2300Z/ Southwest Phillips- Including the city of Zortman 1009 AM MST Sat Dec 15 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... The National Weather Service in Glasgow has issued a High Wind Warning, which is in effect until 4 PM MST this afternoon. * WINDS...West 30 to 40 mph with gusts up to 60 mph. * TIMING...Now through 4 PM this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles along US-191. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
1 follow-up statement
316 WWUS75 KGGW 152102 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 202 PM MST Sat Dec 15 2018 MTZ060-152215- /O.CAN.KGGW.HW.W.0004.000000T0000Z-181215T2300Z/ Southwest Phillips- 202 PM MST Sat Dec 15 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Glasgow has cancelled the High Wind Warning. Winds have dropped below criteria, thus the warning has been cancelled. Look for winds to continue to die down through the evening hours. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 15, 8:42 AM MST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 15, 8:42 AM MST, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 842 AM MST Sat Dec 15 2018 .DISCUSSION... Morning Update... Bumped up temperatures a few degrees this afternoon. A strong inversion just above the surface will mix out this morning as winds increase. We are already seeing this in some areas with temperatures into the 40s across a large chunk of Northeast Montana. Look for highs to reach the middle 40s northeast to the lower 50s southwest before the cold air advection kicks in later today. This will bring tonights lows down into the teens and 20s under a mostly clear sky. The rest of the forecast remains on track as winds are gusting to around 50 mph in the Little Rockies region as well as across some of the more wind prone areas in the Missouri River Breaks. -Mottice Original Discussion... Shortwave trof pushing across the northern Rockies this morning, keeping a mixed airmass over central Montana. With warm overnight temperatures and poor humidity recovery, fire weather concerns are elevated for the snow free areas in the southwest portion of the cwa for today. Adding to the concerns today will be strengthening winds as the shortwave enhances mixing with cold air advection. Mild conditions continue into next week with the western ridge rebounding. Next feature of note will be shortwave pushing across the state on Monday night. Strong zonal jet follows before another shortwave dives across the region on Wednesday. Upper ridge again rebounds for the end of the week. Models giving some indication of precipitation leading into next weekend with another shortwave pushing through the northern Rockies. Ebert && .AVIATION... VFR conditions expected with high clouds. LLWS is expected this morning before a frontal passage brings strong winds to the region in the afternoon. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Local storm report, Dec 15, 9:59 AM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
959 AM MST SAT DEC 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM NON-TSTM WND GST 7 SE DEVILS CREEK REC A 47.56N 107.53W
12/15/2018 M58 MPH GARFIELD MT MESONET
MESONET STATION SSMM8, DEVILS CREEK REC AREA
6ESE.
&&
CLMLocal storm report, Dec 15, 10:00 AM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1000 AM MST SAT DEC 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM NON-TSTM WND GST 11 ENE ZORTMAN 47.96N 108.31W
12/15/2018 M58 MPH PHILLIPS MT MESONET
PEAK SUSTAINED WIND OF 44 MPH. MESONET
STATION MTMAL, MALTA 35S.
&&
CLMNearby
High Wind Warnings in Montana, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.